News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Lung problems due to an allergic reaction to Remicade


 pt_i_am - Sun Jun 03, 2007 3:48 pm

I have still been unable to find out what is wrong with me. I am a 41 year old female who has lung problems due to an allergic reaction to remicade.

I have been watching various symptoms closely, but one that I have found to be closely related is the following... prior to having a flare up of my lungs, I have problems with my kidneys, such as blood in the urine, change in color of the urine or pain in my kidneys. In the past, they have found a stone to be the problem, but that is not the case this time. Does anyone know of any rheumaticological problems that this fit in? My labs are still not showing anything specific, although the ESR continues to be elevated.
 nabeel - Tue Jun 19, 2007 10:24 am

Dear pt i am,
Just a thought if you are also on methotrexate that could be the culprit...JK
 pt_i_am - Tue Jun 19, 2007 9:08 pm

I have not been on methotrexate, so unfortunately that cannot be the culprit.
 John Kenyon, CNA - Mon Jul 21, 2008 11:56 pm

User avatar Hello pt_i_am -

While I have in the past monitored patients receiving Remicade infusions and have witnessed at least one severe reaction, I've now gone through the available literature and can't find anything specific to what you describe. However, there are listed a number of "post marketing reactions", some of which are similar in mechanism to what you describe. However, the trail runs cold at that point for me, I'm afraid.

My best suggestion would be for you to try and find a rheumatologist or immunologist who is familiar with the ongoing studies involving Remicade to see if there is any newer information. The problem sounds like it may be an acquired autoimmune reaction, and this is potentially linkable to Remicade therapy. However, I can find no suggested remedies for similar problems. Again, a rheumatologist of immunologist who has an interest in following this particular kind of problem would probably be your best resource.

I wish I could give you something more concrete, but that's the limit of my insight into this. I think it is likely related to your initial reaction, but that's as far as I've been able to get with this.

Please do follow up with us, and I will continue to research this as well. I wish you the best of luck and hope by now you've found a resolution to the problem.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here